Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Aug 4, 2000, 3:40 PM MDT for Ada County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 4, 2000, 3:40 PM MDT (21:40 UTC)
- Expired
- Aug 4, 2000, 4:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ada County, ID
The radar
The Boise radar (KCBX), 10 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 042141 SVRBOI IDC001-042215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 340 PM MDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADA COUNTY IN SOUTHWEST IDAHO THIS INCLUDES THE CITY OF BOISE CITY * UNTIL 415 PM MDT * AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF SWAN FALLS...OR ABOUT 10 MILES SOUTH OF KUNA...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOISE CITY AT 400 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4338 11648 4323 11638 4347 11600 4363 11622
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:50 PM MDT, 50 minutes earlier.
Area forecast discussion, Aug 4, 2:50 PM MDT, 50 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 250 PM MDT FRI AUG 4 2000 UNLIKE YESTERDAY...CAN'T SEE ANY DYNAMIC FEATURES THAT WILL FOCUS CONVECTION TONIGHT. DRIER YET MORE UNSTABLE AIR MOVED INTO THE AREA TODAY. CONVECTION IS MORE THE PULSE...AIR MASS VARIETY THAT SHOULD BE A MIXTURE OF WET AND DRY STORMS. CONVECTION SHOULD DIE DOWN RAPIDLY THIS EVENING. EXPECT THE UPPER FLOW TO VEER MORE WESTERLY SATURDAY AND SUNDAY WHICH WILL BRING ADDITIONAL DRYING AND MORE STABLE CONDITIONS...WITH LITTLE CHANGE IN TEMPERATURES. 3 TO 5 DAY...MRF WANTS TO KEEP A WEAKNESS OFF THE NORTHERN CALIFORNIA COAST THAT WILL BACK THE WINDS TO MORE SOUTHWESTERLY AGAIN...AT LEAST ACROSS THE SOUTH PART OF THE STATE. I CAN'T SEE ANY SIGNIFICANT MONSOONAL MOISTURE TAP WITH THE SW U.S HIGH BEING SO ELONGATED BUT CONDITIONS SHOULD DESTABILIZE A LITTLE. WILL MENTION A THREAT OF THUNDERiSTORMS EACH DAY BUT THINK ACTIVITY WOULD BE ISOLATED. LITTLE TEMPERATURE CHANGE HERE EITHER. JANNUZZI .BOI...NONE
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:01 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 29 min |
| Aug 4, 4:13 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Elmore | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.